Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 7, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at May 11, 2015, 7:30 PM EDT for Hillsborough County, Florida. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2015, 7:30 PM EDT (23:30 UTC)
- Expired
- May 11, 2015, 8:02 PM EDT
- In force
- 32 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 27 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 7:40 PM EDT | HAIL 1 | 1 Wnw Temple Terrace, FL | PUBLIC REPORTED NICKEL TO QUARTER SIZE HAIL MIXED WITH HEAVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 789 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
768
WUUS52 KTBW 112330
SVRTBW
FLC057-120015-
/O.NEW.KTBW.SV.W.0007.150511T2330Z-150512T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
730 PM EDT MON MAY 11 2015
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HILLSBOROUGH COUNTY IN WEST CENTRAL FLORIDA...
* UNTIL 815 PM EDT
* AT 729 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER EAST LAKE-ORIENT PARK...OR
NEAR TAMPA. THIS STORM WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
TAMPA...TEMPLE TERRACE...BRANDON...LUTZ...RIVERVIEW...EAST
LAKE-ORIENT PARK...TAMPA INTERNATIONAL AIRPORT...EGYPT LAKE-LETO...
UNIVERSITY...GREATER NORTHDALE...PALM RIVER-CLAIR MEL...LAKE
MAGDALENE...GREATER CARROLLWOOD...CITRUS PARK...TOWN 'N' COUNTRY...
WEST PARK...DAVIS ISLANDS...PETER O KNIGHT AIRPORT...LETTUCE LAKE
PARK AND SEFFNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 2813 8253 2809 8220 2784 8229 2786 8240
2790 8241 2791 8245 2793 8246 2792 8249
2788 8249 2788 8253 2789 8253 2788 8254
2794 8253 2797 8256
TIME...MOT...LOC 2329Z 191DEG 3KT 2797 8242
$$
RAG2 follow-up statements
193
WWUS52 KTBW 112351
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
751 PM EDT MON MAY 11 2015
FLC057-120015-
/O.CON.KTBW.SV.W.0007.000000T0000Z-150512T0015Z/
HILLSBOROUGH FL-
751 PM EDT MON MAY 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTH CENTRAL HILLSBOROUGH COUNTY...
AT 750 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER EAST LAKE-ORIENT PARK...OR NEAR
TEMPLE TERRACE. THIS STORM WAS NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
TAMPA...TEMPLE TERRACE...LUTZ...BRANDON...EAST LAKE-ORIENT PARK...
UNIVERSITY...PALM RIVER-CLAIR MEL...LAKE MAGDALENE...RIVERVIEW...
EGYPT LAKE-LETO...GREATER CARROLLWOOD...DAVIS ISLANDS...PETER O
KNIGHT AIRPORT...LETTUCE LAKE PARK...ORIENT PARK...SOHO...BUSCH
GARDENS...THONOTOSASSA...TAMPA EXECUTIVE AIRPORT AND PALM RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 2791 8249 2792 8250 2813 8249 2810 8229
2785 8233 2786 8240 2790 8241 2791 8245
2793 8246 2792 8249
TIME...MOT...LOC 2350Z 191DEG 3KT 2799 8242
$$
RAG710
WWUS52 KTBW 120002
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
802 PM EDT MON MAY 11 2015
FLC057-120012-
/O.CAN.KTBW.SV.W.0007.000000T0000Z-150512T0015Z/
HILLSBOROUGH FL-
802 PM EDT MON MAY 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HILLSBOROUGH
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL...GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 2791 8249 2792 8250 2813 8249 2810 8229
2785 8233 2786 8240 2790 8241 2791 8245
2793 8246 2792 8249
TIME...MOT...LOC 0001Z 191DEG 3KT 2800 8242
$$
RAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:57 PM EDT, 4 hours 33 minutes earlier.
Area forecast discussion, May 11, 2:57 PM EDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 257 PM EDT MON MAY 11 2015 .SYNOPSIS...DEEP TROUGHING THROUGH THE CENTRAL U.S. IS SUPPORTING A ROBUST WEATHER SYSTEM EXTENDING SOUTH THROUGH THE MISSISSIPPI RIVER VALLEY THEN TURNING WESTWARD THROUGH TEXAS. THIS WEATHER SYSTEM IS ANCHORED BY A LOW PRESSURE CENTER LOCATED OVER WISCONSIN AND IS PROJECTED TO MOVE EASTWARD OVER THE GREAT LAKES REGION OVER THE NEXT COUPLE OF DAYS. A LITTLE CLOSER TO HOME...HIGH PRESSURE RIDGING IN THE MID TO UPPER LEVELS FROM THE BAY OF CAMPECHE NORTHEASTWARD THROUGH THE CENTRAL GULF OF MEXICO WILL KEEP THE FRONTAL BOUNDARY NORTH OF OUR AREA OVER THE COMING DAYS. THE WEAKENING TROPICAL DEPRESSION ANA NOW LIES OVER THE NORTH CAROLINA COASTLINE AND WILL CONTINUE TO SLOWLY DRIFT NORTHWARD AND FURTHER WEAKEN. SURFACE HIGH PRESSURE IN THE WESTERN ATLANTIC WILL REMAIN THE CONTROLLING WEATHER FACTOR FOR THE FLORIDA PENINSULA THROUGH MOST OF THE WEEK. && .SHORT TERM (TONIGHT - TUESDAY)...SATELLITE IMAGERY AND SURFACE OBSERVATIONS ARE ALREADY SHOWING A LOW LEVEL CU/SC CLOUD DECK MOVING IN FROM SOUTHEAST FLORIDA. THIS SOUTHEAST FLOW WILL CONTINUE THROUGH THE DAY AND WILL BE THE STARTING POINT FOR ANY SHOWERS AND STORMS LATER THIS AFTERNOON. HIGH RESOLUTION GUIDANCE IS SHOWING THE FIRST STORMS OF THE DAY BETWEEN 19-20Z IN LEE AND CHARLOTTE COUNTIES AND MOVING TOWARD THE WEST COAST THROUGH 00Z. TEMPERATURES HAVE WARMED UP INTO THE UPPER 80S ALREADY AND WILL REACH THE LOWER 90S FOR MOST OF THE REGION EXCEPT ALONG THE COAST WHERE THE SEA BREEZE SETS UP. THE WEATHER PATTERN WILL REMAIN UNCHANGED ON TUESDAY SO WE ARE EXPECTING SIMILIAR CONDITIONS WITH CLEAR MORNINGS...HOT TEMPERATURES AND AFTERNOON SHOWERS AND STORMS. && .MID/LONG TERM (TUESDAY NIGHT-MONDAY)... MID-LEVEL RIDGING WILL HOLD OVER THE GULF OF MEXICO AND FLORIDA THROUGH THE PERIOD. MEANWHILE AT THE SURFACE...A WEAKENING COOL FRONT WILL BECOME STATIONARY AND EVENTUALLY WASH OUT ACROSS THE DEEP SOUTH AND NORTH FLORIDA TUESDAY NIGHT AND WEDNESDAY WITH WEAK RIDGING ACROSS THE REGION. THEREFORE...WE WILL SEE A RATHER LIGHT FLOW WITH THE SEA BREEZES DEVELOPING DURING THE AFTERNOON AND WITH DAYTIME HEATING AND ENOUGH MOISTURE...PRECIPITABLE WATER BETWEEN ABOUT 1.4 AND 1.6 INCHES...WE SHOULD HAVE ISOLATED TO SCATTERED AFTERNOON AND EVENING STORMS DEVELOP WITH THE HIGHEST POPS OVER INLAND AREAS. LATE IN THE WEEK THROUGH THE WEEKEND AN AREA OF HIGH PRESSURE WILL MOVE ACROSS THE EASTERN STATES AND OUT INTO THE WESTERN ATLANTIC OCEAN SETTING UP AN INCREASING EAST TO SOUTHEAST FLOW ACROSS THE AREA. PLENTY OF MOISTURE WILL REMAIN IN PLACE AND WITH THE WEST COAST SEA BREEZE EXPECTED TO BE CLOSER TO THE COAST THE BETTER CHANCES FOR SCATTERED STORMS WILL SHIFT BACK TO THE COASTAL COUNTIES DURING EACH AFTERNOON AND EVENING. EARLY NEXT WEEK PLENTY OF MOISTURE SHOULD REMAIN ACROSS THE REGION...BUT THE FLOW WILL BECOME LIGHTER AS THE HIGH MOVES FARTHER OUT INTO THE ATLANTIC OCEAN. THIS WILL ALLOW THE WEST COAST SEA BREEZE TO MOVE FURTHER INLAND AND THUS TAKE THE BEST RAIN CHANCES BACK TO INLAND AREAS. TEMPERATURES WILL REMAIN NEAR TO A COUPLE OF DEGREES ABOVE NORMAL THROUGH THE PERIOD WITH HIGHS IN THE MID 80S TO LOWER 90S AND OVERNIGHT LOWS IN THE UPPER 60S TO MID 70S. && .AVIATION...OVERALL VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS. WINDS WILL REMAIN WEST TO SOUTHWEST THIS AFTERNOON AS THE SEA BREEZE HAS SET UP. A CHANCE OF SHOWERS AND STORMS ARE POSSIBLE DURING THE AFTERNOON HOURS SO WILL COVER THIS WITH VCTS STARTING BETWEEN 18-20Z. STORMS WILL DISSIPATE AFTER SUNSET AND THE WINDS WILL DIE DOWN BECOMING LIGHT AND VARIABLE OVERNIGHT. && .MARINE...OVERALL EAST THROUGH SOUTHEAST WIND FLOW WILL CONTINUE THROUGH THE WEEK AS HIGH PRESSURE RIDGES ACROSS THE FLORIDA PENINSULA AND OVER THE GULF COAST WATERS. THE ONLY EXPECTED CHANGE WILL BE ALONG THE COAST WHERE THE DAILY AFTERNOON SEA BREEZE PATTERN SETS UP. WINDS WILL GENERALLY STAY BELOW 15 KNOTS AND SEAS BELOW 3 FEET THROUGH THURSDAY...THEN WE WILL SEE A SLIGHT INCREASE BY THE END OF THE WEEK WITH INCREASING EASTERLY SURGES AROUND 15 KNOTS AND SEAS 3 TO 4 FEET. THE WEATHER WILL REMAIN OVERALL DRY EXCEPT FOR LATE AFTERNOON / EVENING THUNDERSTORMS THAT MAY MOVE FROM THE LAND OVER THE COASTAL WATERS. && .FIRE WEATHER...HIGH PRESSURE IN THE WESTERN ATLANTIC WILL KEEP AN EAST TO SOUTHEAST WIND FLOW OVER THE FLORIDA PENINSULA THROUGH THE WEEK. THIS WILL KEEP ABUNDANT LOW LEVEL MOISTURE OVER THE AREA THAT WILL MAINTAIN RELATIVE HUMIDITY LEVELS ABOVE ANY CRITICAL THRESHOLD. AFTERNOON RAIN SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON THIS WEEK WITH THE SOUTHERN COUNTIES SEEING STORMS EARLIER AND MOVING NORTHWESTWARD THROUGH THE DAY. NO SIGNIFICANT FOG IS EXPECTED THROUGH THE NEXT COUPLE OF DAYS. && .PRELIMINARY POINT TEMPS/POPS... TPA 74 90 74 90 / 40 40 30 40 FMY 71 92 71 92 / 20 60 30 40 GIF 72 92 72 92 / 30 40 20 40 SRQ 71 88 71 88 / 40 50 30 30 BKV 68 91 68 92 / 40 40 30 40 SPG 75 89 73 89 / 40 40 30 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SYNOPSIS/SHORT TERM/AVIATION/MARINE/FIRE WEATHER...74/WYNN MID/LONG TERM/DECISION SUPPORT...69/CLOSE
Hazardous weather outlook, May 11, 5:32 AM EDT, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 532 AM EDT MON MAY 11 2015 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-120945- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 532 AM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ISOLATED TO SCATTERED THUNDERSTORMS WILL BEGIN EARLY THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. THE HIGHEST COVERAGE WILL BE ACROSS THE COASTAL COUNTIES OF SOUTHWEST FLORIDA. SOME OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS... LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... ISOLATED TO SCATTERED THUNDERSTORMS AND SHOWERS ARE EXPECTED EACH DAY...MAINLY FROM THE AFTERNOON INTO THE EARLY EVENING. NO ORGANIZED SEVERE WEATHER IS ANTICIPATED...ALTHOUGH ANY STORMS THAT DO FORM WILL BE CAPABLE OF FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. RUDE
In the hours before
Special weather statement, May 11, 4:56 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
456 PM EDT MON MAY 11 2015
FLZ142-148-239-242-248-112130-
COASTAL CITRUS-INLAND LEVY-INLAND HERNANDO-INLAND CITRUS-COASTAL
HERNANDO-COASTAL CITRUS-
456 PM EDT MON MAY 11 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CITRUS...CENTRAL
HERNANDO...AND EASTERN LEVY COUNTIES...
AT 456 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WILLISTON TO NEAR RAINBOW LAKES ESTATES TO
BEVERLY HILLS TO NEAR HERNANDO COUNTY AIRPORT...AND MOVING SOUTH AT 5
MPH.
WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
SPRING HILL...BROOKSVILLE...INVERNESS...WILLISTON...HOMOSASSA
SPRINGS...BEVERLY HILLS...INVERNESS HIGHLANDS NORTH...CRYSTAL RIVER
AIRPORT...BLACK DIAMOND...HERNANDO COUNTY AIRPORT...NORTH WEEKI
WACHEE...NORTH BROOKSVILLE...WILLISTON HIGHLANDS...INVERNESS
HIGHLANDS SOUTH...INVERNESS AIRPORT...HILL 'N DALE...WILLISTON
MUNICIPAL AIRPORT...SOUTH BROOKSVILLE...EAST BRONSON AND HOMOSASSA.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2922 8240 2921 8253 2905 8253 2905 8247
2897 8231 2844 8228 2843 8256 2938 8264
2948 8256 2948 8241
TIME...MOT...LOC 2056Z 342DEG 6KT 2940 8249 2919 8247 2889 8248 2846
8250
RAGLocal storm report, May 11, 5:00 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
500 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 8 SSW WILLISTON 29.26N 82.51W
05/11/2015 LEVY FL FIRE DEPT/RESCUE
LARGE OAK TREE DOWN AND A CENTER PIVOT IRRIGATION SYSTEM
WAS BLOWN OVER.
&&
TDLocal storm report, May 11, 6:21 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
621 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 1 SSE LOVERS KEY STATE 26.39N 81.87W
05/11/2015 LEE FL PARK/FOREST SRVC
NUMEROUS LARGE TREE LIMBS DOWN IN LOVERS KEY STATE PARK.
&&
TDLocal storm report, May 11, 6:31 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
631 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 4 SE CAPE CORAL 26.53N 81.94W
05/11/2015 M43 MPH LEE FL MESONET
43 MPH WIND GUST REPORTED AT GULF HARBOUR YACHT CLUB.
&&
TDSpecial weather statement, May 11, 6:49 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
649 PM EDT MON MAY 11 2015
FLZ151-251-112315-
INLAND HILLSBOROUGH-COASTAL HILLSBOROUGH-COASTAL HILLSBOROUGH-
649 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HILLSBOROUGH COUNTY...
AT 649 PM EDT...A STRONG THUNDERSTORM WAS OVER TAMPA...MOVING WEST AT
10 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TAMPA...PALM RIVER-CLAIR MEL...EAST LAKE-ORIENT PARK...TAMPA
INTERNATIONAL AIRPORT...TOWN 'N' COUNTRY...EGYPT LAKE-LETO...MACDILL
AIR FORCE BASE...RIVERVIEW...CITRUS PARK...WEST PARK...PROGRESS
VILLAGE...DAVIS ISLANDS...UNIVERSITY OF TAMPA...WESTCHASE...PETER O
KNIGHT AIRPORT...SOUTH TAMPA...RAYMOND JAMES STADIUM...ORIENT PARK...
SOHO AND CHANNELSIDE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 2806 8265 2801 8238 2788 8234 2786 8240
2790 8241 2791 8245 2793 8246 2792 8249
2785 8247 2783 8254 2786 8255 2788 8253
2790 8254 2794 8253 2796 8257 2798 8257
2800 8264
TIME...MOT...LOC 2249Z 088DEG 7KT 2795 8249
RAGSpecial weather statement, May 11, 7:26 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
726 PM EDT MON MAY 11 2015
FLZ151-251-120000-
INLAND HILLSBOROUGH-COASTAL HILLSBOROUGH-COASTAL HILLSBOROUGH-
726 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HILLSBOROUGH
COUNTY...
AT 725 PM EDT...A STRONG THUNDERSTORM WAS OVER EAST LAKE-ORIENT
PARK...OR NEAR TAMPA. THE STORM WAS MOVING WEST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TAMPA...TEMPLE TERRACE...PALM RIVER-CLAIR MEL...EAST LAKE-ORIENT
PARK...EGYPT LAKE-LETO...GREATER CARROLLWOOD...DAVIS ISLANDS...
UNIVERSITY OF TAMPA...CARROLLWOOD...PETER O KNIGHT AIRPORT...SOUTH
TAMPA...RAYMOND JAMES STADIUM...ORIENT PARK...SOHO...BUSCH GARDENS...
TAMPA EXECUTIVE AIRPORT...CHANNELSIDE...PALM RIVER...YBOR CITY AND
FLORIDA STATE FAIRGROUNDS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 2805 8251 2805 8232 2787 8239 2787 8240
2788 8240 2790 8241 2791 8246 2793 8246
2792 8249 2788 8248 2789 8253
TIME...MOT...LOC 2325Z 057DEG 2KT 2796 8242The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:19 PM EDT | Special Weather Statement | TBW | Okeechobee | 26 min |
| May 11, 4:20 PM EDT | Special Weather Statement | TBW | Lee | 25 min |
| May 11, 4:25 PM EDT | Special Weather Statement | TBW | Hardee | 35 min |
| May 11, 4:33 PM EDT | Special Weather Statement | TBW | Hernando | 27 min |
| May 11, 4:47 PM EDT | Special Weather Statement | TBW | Lee | 28 min |
| May 11, 4:50 PM EDT | Special Marine Warning | TBW | 25 min | |
| May 11, 4:56 PM EDT | Special Weather Statement | TBW | Hernando | 34 min |
| May 11, 5:04 PM EDT | Severe Thunderstorm Warning | TBW | Lee | 41 min |
| May 11, 5:08 PM EDT | Special Marine Warning | TBW | 67 min | |
| May 11, 6:49 PM EDT | Special Weather Statement | TBW | Hillsborough | 26 min |
| May 11, 7:26 PM EDT | Special Weather Statement | TBW | Hillsborough | 34 min |
| May 11, 7:45 PM EDT | Areal Flood Advisory | TBW | Hillsborough | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.